Thunderstorm Wind, Morton
- When
- May 23, 7:26 PM CST to 7:27 PM CST
- Where
- Morton County, 3 mi S of New Salem
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.800, -101.417
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 23, 1:58 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 258 PM CDT TUE MAY 23 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN CONCERN IS POTENTIAL FOR SEVERE CONVECTION THIS EVENING. GUSTY WINDS FOR TOMORROW ALSO A FORECAST CONCERN. MODELS FAIRLY SIMILAR AND HAVE USED A BLEND OF NAM/GFS. CONDITIONS IN PLACE ACROSS CWA FOR CONVECTION...POSSIBLY SEVERE. LOW LEVEL MOISTURE...STEEP LAPSE RATES AND LIFT FROM THE UPPER LEVEL LOW. ETA12 SOUNDINGS FROM 12Z RUN SHOWED UP TO 3000 JOULES OF CAPE. HOWEVER...AS IS OFTEN THE CASE...THERE IS A CAP IN PLACE. SO QUESTION IS WHERE AND WHEN WILL CONVECTION BREAK OUT. THOUGHT IS THAT CONVECTION WILL DEVELOP IN THE SOUTHWEST AND WEST...NEARER SURFACE BOUNDARY AND UPPER LEVEL LOW. THIS CONSISTENT WITH MODEL INDICATIONS. THIS ALSO LOOKS LIKE BEST CHANCE FOR SEVERE CONVECTION. CONVECTIVE ACTIVITY SHOULD SPREAD EASTWARD ACROSS THE CWA...HOWEVER POTENTIAL FOR SEVERE WILL DIMINISH WITH TIME. EXPECT CONVECTION TO EXIT THE AREA DURING THE DAY ON WEDNESDAY. LOOKS LIKE GUSTY NORTHWEST WINDS WILL DEVELOP WEDNESDAY BEHIND THE CONVECTION. COULD WELL REACH INTO WIND ADVISORY CATEGORY...BUT WILL JUST COVER WITH WORDING FOR NOW AND KEEP THE FOCUS OF THE FORECAST ON THE POTENTIAL FOR SEVERE CONVECTION. REMOVED CHANCE OF THUNDERSTORMS FOR THURSDAY...BUT KEPT A CHANCE IN FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. COOLEST DAY WILL LIKELY BE WEDNESDAY...BUT TEMPERATURES WILL WARM BACK ABOVE NORMAL FOR THURSDAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY... SOUTHWEST FLOW ALOFT THROUGH THE EXTENDED PERIOD OVER THE NORTHERN PLAINS. EMBEDDED SHORT WAVES WILL MOVE ALONG THE FLOW THROUGH THE PERIOD...BUT WILL BE DIFFICULT TO PINPOINT TIMING AND EXACT PLACEMENT. THUS HAVE MADE ONLY VERY MINOR TWEAKS TO THE INHERITED EXTENDED FORECAST...KEEPING TEMPERATURES PRETTY MUCH THE SAME AROUND SEASONAL...AND ALSO KEEPING IN SLIGHT CHANCE POPS EACH DAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT TUE MAY 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT TUE MAY 23 2006 /423 AM MDT TUE MAY 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
The Bismarck radar (KBIS), 50 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505213.